MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Inflammation (1932); Red Eye(s) (2038); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted an implantable collamer lens into the patient's right eye (od).The surgeon reports the patient has anterior chamber inflammation with symptoms of mild blurred vision and eye redness 1 month ago that was resolved with short course of prednisolone for 1 week.It was later reported the patient had significant inflammation in the right eye but her vision is still very good 20/20 and iop is 12mmhg.Surgeon notes they started prednisolone then qid.Lens remains implanted.
 
Additional Manufacturer Narrative
B5 - it was later reported that two months after surgery patient presented with photophobia and mild blurred vision.On examination she was found to have +2 cell and flare (anterior chamber inflammation).Patient was started on steroids with minimal response of inflammation.She also had a systemic workup for uveitis which was negative.An ac tap was performed and sent for cultures and pcr.Cultures were negative and pcr positive for strep pneumoniae.Injection of moxifloxacin was given as well as topical moxifloxacin therapy for 2 weeks.Symptoms improved 2 days after injection and when she was last seen (12/04/23- 2 months post injection of antibiotics), she was asymptomatic with no anterior chamber inflammation.The exact etiology of the inflammation is still unclear and has now resolved.H6- investigation type 4110: lens work order search-no similar complaints reported for units within the same lot.H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim #: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key17980259
Report Number2023826-2023-04701
Device Sequence Number14079741
Product Code MTA
UDI-Device Identifier00841542119191
UDI-Public00841542119191
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberVICM5_12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer12/15/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown